MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCURIS TIBIAL INSERT HANDLE; PROSTHSIS, KNE, FEMOROTIBIAL, NON-CONSTRAIND, CMNTD, METAL/POLYMR

SMITH & NEPHEW, INC. ACCURIS TIBIAL INSERT HANDLE; PROSTHSIS, KNE, FEMOROTIBIAL, NON-CONSTRAIND, CMNTD, METAL/POLYMR
Model Number 71236012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure the item broke inside of the patient.Surgery was not delayed and it is not known if there was an s and n backup device available.
 
Additional Manufacturer Narrative
The associated devices, used in treatment, were returned and evaluated.A visual inspection of the returned devices confirmed the stated failure mode.The paddle end on the trial insert handle fractured off, rendering the device inoperable.Both pieces were returned.A small section fractured off the tibial trial and the piece that fractured off was not returned.The device also has some gouges in the surface around the fracture site.The devices were manufactured in 2013 and 2018 and show signs of extensive wear/usage.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.These devices are reusable instruments that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
ACCURIS TIBIAL INSERT HANDLE
Common Device Name
PROSTHSIS, KNE, FEMOROTIBIAL, NON-CONSTRAIND, CMNTD, METAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9717445
Report Number1020279-2020-00572
Device Sequence Number329461
Product Code HSX
UDI-Device Identifier03596010589897
UDI-Public03596010589897
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71236012
Device Catalogue Number71236012
Device Lot Number13AM10025
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1